Missouri, 2013

Flash Flooding and Flooding in Missouri, April 10 to 11, 2013

April 10 to 11, 2013 · NWS SGF · 28 events in 18 counties and zones

A cold front moving through the Missouri Ozarks and associated upper level trough over the central portions of the country developed strong to severe thunderstorms. These thunderstorms produced marginal severe hail, damaging winds, and heavy rainfall produced flash flooding across the Missouri Ozarks.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$56,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A cold front moving through the Missouri Ozarks and associated upper level trough over the central portions of the country developed strong to severe thunderstorms. These thunderstorms produced marginal severe hail, damaging winds, and heavy rainfall produced flash flooding across the Missouri Ozarks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 10, 12:23 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 10, 12:23 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT WED APR 10 2013

...SEVERE WEATHER POTENTIAL INCREASING ACROSS SOUTH CENTRAL MISSOURI...

.MESOSCALE DISCUSSION...
ISSUED AT 115 PM CDT WED APR 10 2013

THE INITIAL COLD FRONT OR PRE-FRONTAL TROUGH HAD STALLED ACROSS
SOUTH CENTRAL MISSOURI AT MIDDAY AND EXTENDED FROM JUST EAST OF
BRANSON TO JUST EAST OF ROLLA. TEMPERATURES HAD RISEN INTO THE MID
AND UPPER 70S ACROSS FAR SOUTH CENTRAL MISSOURI WHILE READINGS
WERE IN THE 40S NEAR THE MISSOURI KANSAS BORDER. PRECIPITATION
REMAINED WIDESPREAD FROM EASTERN OKLAHOMA INTO CENTRAL MISSOURI
BEHIND THE SECONDARY OR TRUE COLD FRONT.

THE ENVIRONMENT ACROSS FAR SOUTH CENTRAL MISSOURI OR GENERALLY
EAST OF A GAINESVILLE TO SALEM LINE HAS BECOME INCREASING
FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING.

MIXED LAYER CAPE WAS ON THE ORDER OF 1500 J/KG WITH LOW LEVEL
CAPE DEPICTED BY RUC ANALYSIS BETWEEN 50 AND 100 J/KG. THE 18Z
SOUNDING FROM LITTLE ROCK DEPICTED A SIMILAR ENVIRONMENT.

ENVIRONMENTAL HELICITIES CURRENTLY RANGED UP TO 100 M2/S2 BUT
SURFACE OBSERVATIONS SHOWED BACKING WINDS. ALSO EXPECT DEEP LAYER
SHEAR AND ENVIRONMENTAL HELICITIES TO INCREASE AS THE AFTERNOON
PROGRESSES WITH THE APPROACH OF THE UPPER TROUGH AND A SURFACE
WAVE TRACKING NORTH FROM ARKANSAS.

WITH THAT SAID THE ENVIRONMENT WILL BECOME INCREASINGLY FAVORABLE
FOR SUPERCELL DEVELOPMENT FROM MID AFTERNOON INTO EARLY THIS
EVENING. THE OVERALL RISK FOR SEVERE WEATHER HAS INCREASED
INCLUDING THE POTENTIAL FOR TORNADOES.

OTHERWISE SHOWERS AND EMBEDDED CONVECTION WILL CONTINUE BEHIND
THE FRONT THIS AFTERNOON. THE PERSISTENT RAINFALL AND TRAINING
OF CONVECTION COULD LEAD TO FLOODING ISSUES THIS AFTERNOON INTO
THIS EVENING. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
FORECAST AREA INTO THIS EVENING.

EMERGENCY MANAGERS...LOCAL MEDIA...AND SPOTTERS ACROSS SOUTH
CENTRAL MISSOURI SHOULD CLOSELY MONITOR RADAR TRENDS...AND STAYED
TUNED FOR THE ISSUANCE OF WATCHES AND WARNINGS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM CDT WED APR 10 2013

WELL WE CERTAINLY HAVE STRUGGLED WITH THE FORECAST OVER THE LAST
24 HOURS. A COLD FRONT HAS SHIFTED EAST INTO THE WESTERN
CWFA...WAY AHEAD OF OUR FORECAST AND GUIDANCE. THE FRONT HAS
UNDERCUT ANY WEAK CONVECTION THAT GETS GOING ALONG IT. DEEPER AND
MORE WIDESPREAD CONVECTION IS OCCURRING BACK OVER EASTERN KS AND
NORTHEAST OK...VERY ELEVATED. THERE IS SOME CONCERN FOR SMALL HAIL
IN THE NEAR TERM AS DIFFLUENT FLOW ALOFT...MUCH OF IT BEHIND THE
COLD FRONT FOR NOW...SHIFTS EAST PROVIDING LARGER SCALE LIFT.

GIVEN THAT GUIDANCE (AND OUR FORECAST) HAS MISSED BY A
CONSIDERABLE AMOUNT AS TO WHERE THE FRONT IS RIGHT NOW LEADS TO A
LOW CONFIDENCE FORECAST IN TERMS OF WHERE HEAVIER RAINFALL AND
SEVERE WEATHER POTENTIAL WILL SET UP LATER TODAY. WILL WATCH THE
PROGRESS OF THE FRONT CLOSELY. IN THEORY...EXPECT THE FRONT TO
SLOW IT'S PROGRESS FOR A TIME IN THE DEEP SSW UPPER LEVEL
FLOW...ALLOWING FOR SOME DESTABILIZATION OVER THE EASTERN CWFA BY
AFTERNOON. FORECAST MODELS SHOW AN INCREASE IN CONVECTION OVER
EASTERN MO THIS AFTERNOON/EARLY EVENING AS A RESULT...BUT I HAVE
ABSOLUTELY NO CONFIDENCE AS TO WHERE THE FRONT WILL SET UP. WILL
KEEP A CONDITIONAL MENTION OF SEVERE WEATHER CHANCES OVER THE
EASTERN CWFA LATER TODAY...ESPECIALLY IF CONVECTION CAN BEGIN TO
DEVELOP WITHIN THE WARM SECTOR. SO FAR THAT HAS BEEN HARD TO DO.

TEMPERATURE TRENDS: COLDER AIR IS ALREADY MOVING INTO THE WESTERN
CWFA...AND WILL JUST TRY TO DO THE BEST I CAN IN TERMS OF PROGGING
SHORT TERM TRENDS. ALREADY HAVE UPPER 40S/NEAR 50 DEGREES OVER OUR
SE KS COUNTIES...AND IT ISN'T LIKELY TO GET ANY WARMER. THE
TEMPERATURE FORECAST MAYBE AS MUCH ART AS IT IS SCIENCE IN THE
NEAR TERM.

HYDROLOGY: AFTER A BIT OF COLLABORATION...HAVE DECIDED NOT TO
ISSUE A FLOOD WATCH FOR LATER TODAY AND TONIGHT. TOO MANY
QUESTIONS EXIST. WILL NEED TO WATCH TRENDS THOUGH WITH THE
POTENTIAL OF HEAVIER RAIN DEVELOPING NEAR AND JUST BEHIND THE
FRONT LATER TODAY/EARLY TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 245 AM CDT WED APR 10 2013

NO BIG CHANGES HAVE BEEN MADE TO THE FORECAST FOR THIS PERIOD. A
VERY CHILLY AIR MASS WILL REMAIN OVER THE REGION THROUGH EARLY
SATURDAY WITH A COUPLE OF NIGHTS SEEING TEMPERATURES FALL TO THE
LOW 30S. THIS IS A CONCERN FOR THE EARLY PART OF THE GROWING
SEASON...BUT SO FAR AM NOT SEEING A WIDESPREAD HARD FREEZE. THE
LATEST GFSX MOS HAS COME UP A LITTLE ON LOWS. THE ECMWF HAS SFC
HIGH PRESSURE RIGHT ON TOP OF OUR AREA BY 12Z SAT WITH TEMPS CLOSE
TO FREEZING. FROST HEADLINES SEEM LIKE A GOOD BET AT SOME POINT.

SOUTH WINDS WILL PICK UP LATE SATURDAY AS A STRONG SHORTWAVE AND
SFC LOW MOVE INTO THE NORTHERN AND CENTRAL PLAINS. A COLD FRONT
EVENTUALLY WILL APPROACH AND THEN BECOME STATIONARY OVER THE
REGION AS SW FLOW ALOFT BECOMES ESTABLISHED AS A LONG WAVE TROUGH
DEVELOPS OVER THE WESTERN CONUS. MOISTURE ADVECTION FROM THE SOUTH
WILL INITIALLY BE LIMITED...BUT LIKELY ENOUGH TO HAVE SOME LOW
RAIN CHANCES FOR NOW FOR LATE SUNDAY-TUE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1218 PM CDT WED APR 10 2013

WIDESPREAD IFR CONDITIONS WILL CONTINUE ACROSS THE REGION THIS
AFTERNOON INTO THE OVERNIGHT HOURS AS A FRONTAL BOUNDARY PUSHES
ACROSS THE AREA. WINDS WILL SHIFT TO WESTERLY THROUGH THE
AFTERNOON. PRECIPITATION WILL CONTINUE THROUGH THE EVENING HOURS
AS THE FRONT PUSHES TO THE EAST. DURING THE AFTERNOON...A FEW
THUNDERSTORMS MAY INTENSIFY WITH INCREASED INSTABILITY. CEILINGS
WILL BEGIN TO LIFT IN THE MORNING AS THE FRONT EXITS TO THE EAST.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR KSZ073-097-101.

&&

MESOSCALE...FOSTER
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...KARDELL
Hazardous weather outlook, Apr 10, 11:17 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT WED APR 10 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1217 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL
  MISSOURI EAST OF A GAINESVILLE TO SALEM LINE THIS AFTERNOON AND
  EVENING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
  TO THE SIZE OF GOLF BALLS AND LOCALIZED DAMAGING WIND GUSTS TO 70
  MPH. THERE IS A RISK FOR A COUPLE OF TORNADOES.

  THE RISK FOR SEVERE WEATHER ACROSS SOUTH CENTRAL MISSOURI HAS
  INCREASED WITH SEVERE THUNDERSTORM DEVELOPMENT EXPECTED
  PRIMARILY BETWEEN 2 AND 7 PM.

  RAIN AND THUNDERSTORMS WILL PERSIST ACROSS THE REMAINDER OF THE
  OUTLOOK AREA TODAY. SOME OF THESE STORMS COULD PRODUCE SMALL
  HAIL.

  IN ADDITION...ADDITIONAL HEAVY RAINFALL AMOUNTS OF ONE TO TWO
  INCHES WILL OCCUR IN SOME LOCATIONS...ESPECIALLY WHERE STORMS
  TRAIN OVER THE SAME AREAS. THIS HEAVY RAINFALL COULD RESULT IN
  FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS AND OTHER FLOOD
  PRONE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  AN UNSEASONABLY COLD AIR MASS WILL CAUSE LOW TEMPERATURES TO DIP
  TO NEAR FREEZING BOTH THURSDAY AND FRIDAY NIGHTS. TEMPERATURES
  MAY FALL INTO THE MID 30S OVER SOUTHEAST KANSAS AND WESTERN
  MISSOURI BY LATE TONIGHT AS WELL.

  SOUTH WINDS GUSTING TO AROUND 30 MPH WILL BE POSSIBLE SUNDAY.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT...MONDAY
  ...AND TUESDAY AS ANOTHER FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
  EVENING ACROSS FAR SOUTH CENTRAL MISSOURI...OR GENERALLY EAST OF
  A GAINESVILLE TO SALEM LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The radar

The St Louis radar (KLSX), 138 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

10 flood, 8 hail, 5 flash flood, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Phelps

When
April 10, 2:30 PM CST to 3:30 PM CST
Where
Phelps County, 0.69 mi S of Newburg
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
37.910, -91.900

Newburg Police Department reported mostly penny size hail with a few up the size of half dollars.

Hail, Taney

When
April 10, 3:11 PM CST
Where
Taney County, 0.56 mi W of Protem
Measured
0.75 in hail
Reported by
Public
Coordinates
36.530, -92.860

Hail, Douglas

When
April 10, 3:40 PM CST
Where
Douglas County, 2.16 mi NE of Olathe
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.050, -92.500

Quarter sized hail was reported on Highway U just south of the Douglas and Wright County line.

Hail, Wright

When
April 10, 3:42 PM CST
Where
Wright County, 1.77 mi SW of Norwood
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.100, -92.450

Quarter size hail was reported near Macomb or just west of Norwood.

Hail, Wright

When
April 10, 3:45 PM CST
Where
Wright County, 2.6 mi ENE of Mansfield
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
37.140, -92.540

Hail, Hickory

When
April 10, 3:54 PM CST
Where
Hickory County, 1.29 mi ESE of Galmay
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.890, -93.360

Nickel size hail was report in Galmey.

Hail, Phelps

When
April 10, 4:00 PM CST
Where
Phelps County, 2.82 mi N of Northwye
Measured
1 in hail
Reported by
Public
Coordinates
38.010, -91.780

A public report relayed via local media Facebook page.

Hail, Phelps

When
April 10, 4:25 PM CST
Where
Phelps County, 2.97 mi SSE of Royal
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.090, -91.560

Lightning, Christian

When
April 10, 4:25 PM CST
Where
Christian County, 0.55 mi E of Ozark
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
37.020, -93.210

Local broadcast media reported a house on fire at 218 Prairie Ridge Lane in Ozark which was caused by lightning.

Flash Flood, Newton

When
April 10, 5:00 PM CST to 6:00 PM CST
Where
Newton County, 0.75 mi E of Stark City to 0.67 mi ESE of Stark City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.870, -94.186

A section of Highway 86 was closed due to flooding between Newtonia and Stark City.

Thunderstorm Wind, Texas

When
April 10, 5:05 PM CST
Where
Texas County, 4.73 mi NW of Upton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.410, -92.240

A large machine shed was blown 40 feet.

Thunderstorm Wind, Texas

When
April 10, 5:10 PM CST
Where
Texas County, 0.55 mi E of Houston
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.330, -91.960

A couple of trees were blown down in Houston.

Flash Flood, Wright

When
April 10, 5:30 PM CST to 6:30 PM CST
Where
Wright County, 1.79 mi WNW of Rayborn to 1.68 mi WNW of Rayborn
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.310, -92.400

Several low water crossings were flooded across the county.

Flash Flood, Lawrence

When
April 10, 5:32 PM CST to 6:32 PM CST
Where
Lawrence County, 3.85 mi N of Bowers Mill to 3.87 mi N of Bowers Mill
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.126, -94.055

A bridge was flooded at Lawrence Ave and Country Road 4.

Flood, Benton

When
April 10, 5:45 PM CST to 6:45 PM CST
Where
Benton County, 2.76 mi S of Cole Camp to 2.79 mi S of Cole Camp
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.430, -93.200

The low water crossing on Highway B closed to due to flooding.

Thunderstorm Wind, Dent

When
April 10, 5:50 PM CST
Where
Dent County, 2.34 mi NNW of Salem
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.680, -91.570

Several large trees were reported down across County Road 2240. Roof and deck damage were also reported to a home in that area.

Thunderstorm Wind, Oregon

When
April 10, 5:57 PM CST
Where
Oregon County, 3.33 mi W of Thayer Mem Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.520, -91.630

Several trees were blown down across the highway near the intersection of Highway PP and Highway 142.

Flash Flood, Phelps

When
April 10, 6:00 PM CST to 7:00 PM CST
Where
Phelps County, 2.29 mi WNW of Northwye to 2.23 mi WNW of Northwye
Cause
Heavy Rain
Reported by
Public
Coordinates
37.980, -91.810

Water was over the roadway along Highway E at Wild Cat Creek.

Flash Flood, Miller

When
April 10, 6:05 PM CST to 7:05 PM CST
Where
Miller County, 0.92 mi NW of Aurora Spgs to 0.83 mi NW of Aurora Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.340, -92.591

Several low water crossing were flooded across Miller County.

Flood, Hickory

When
April 10, 6:12 PM CST to 7:12 PM CST
Where
Hickory County, 0.88 mi NE of Hermitage to 0.82 mi NE of Hermitage
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.940, -93.320

Numerous low water crossings were under water and impassable.

Flood, Benton

When
April 10, 7:21 PM CST to 8:21 PM CST
Where
Benton County, 2.07 mi N of Knobby to 2.1 mi N of Knobby
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.180, -93.100

Highway DD was closed in the vicinity of Sweetwater River.

Flood, Benton

When
April 10, 8:13 PM CST to 9:13 PM CST
Where
Benton County, Hastain to 0.14 mi WNW of Hastain
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.200, -93.170

Highway V in the vicinity of Deer Creek was closed due to flooding.

Flood, Barton

When
April 11, 1:26 AM CST to 2:26 AM CST
Where
Barton County, 0.95 mi SW of Lamar to 0.82 mi SW of Lamar
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.492, -94.294

Heavy rainfall caused the North Fork and Spring Rivers to rise out of their banks across eastern Barton County. Low water crossings and roadways were reported underwater.

Flood, Jasper

When
April 11, 6:30 AM CST to 7:30 AM CST
Where
Jasper County, 1.7 mi NNW of Morgan Hgts to 1.78 mi NNW of Morgan Hgts
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.194, -94.357

A water rescue occurred near the Spring River on Jackpine Road.

Flood, McDonald

When
April 11, 8:12 AM CST to 9:12 AM CST
Where
McDonald County, 0.29 mi SSW of Mc Natt to 0.18 mi S of Mc Natt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.726, -94.321

Highway CC along Indian Creek was closed due to flooding.

Flood, Morgan

When
April 11, 8:24 AM CST to 9:24 AM CST
Where
Morgan County, 4.45 mi NNW of Florence to 4.61 mi NNW of Florence
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.640, -93.010

There were several reports of flooding along Flat Creek.

Flood, Camden

When
April 11, 8:28 AM CST to 9:28 AM CST
Where
Camden County, 1.52 mi WNW of White City to 1.4 mi SE of Pleasant Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.936, -92.877

Tunnel Dam Road along the Niangua River was flooded.

Flood, Jasper

When
April 11, 10:52 AM CST to 11:52 AM CST
Where
Jasper County, 0.65 mi SE of Alba to 0.91 mi ESE of Alba
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.223, -94.422

Highway O along the Spring River was closed due to flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438508, 438509, 438510, 438512, 438511, 438514, 438518, 438513, 438521, 438498, 438524, 438525, 438499, 438500, 438503, 438523, 438522, 438501, 438502, 438504, 438505, 438506, 438507, 438520, 438515, 438517, 438516, 438519.